MAUDE Adverse Event Report: STRYKER GMBH T2 - LOCKING SCREW, FULLY THREADED D5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH T2 - LOCKING SCREW, FULLY THREADED D5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18965040S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As per reported by the customer: "almost nine months after implantation of the nail together with a cerclage, a nail fracture occurred without directly associated trauma (recent falls between 07/2024 and 03/2025 not excluded).Re-operation with change to head prosthesis with trochanteric support plate.Also all risks associated with re-operation." 09/16/2025 - upon product return, one locking screw was found broken.
 
Event or Problem Description
As per reported by the customer: "almost nine months after implantation of the nail together with a cerclage, a nail fracture occurred without directly associated trauma (recent falls between (b)(6) 2024 and (b)(6) 2025 not excluded).Re-operation with change to head prosthesis with trochanteric support plate.Also, all risks associated with re-operation." 09/16/2025 - upon product return, one locking screw was found broken.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned broken.The device inspection revealed the following: the screw broke at the level of the threads.The breakage surface is predominantly flat and smooth, which is characteristic of a fatigue fracture.Altogether, the screw breakage was most probably caused by fatigue due to high mechanical load, likely related to the nail breakage itself.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a patient related issue.The device has broken in a fatigue manner, most probably related to the recent falls experienced by the patient.If any additional information is provided, the investigation will be reassessed.

Brand Name
T2 - LOCKING SCREW, FULLY THREADED D5X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23300719
Report Number0008031020-2025-01781
Device Sequence Number10028266
Product Code HSB
UDI-Device Identifier04546540202499
UDI-Public(01)04546540202499(17)290131(10)K19D047
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number18965040S
Device Lot NumberK19D047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale